Tornadoes · United States · Texas · 2019
EF2 tornado, Morrill to Alto, Texas, April 13, 2019
From Morrill to Alto, this EF2 tornado ran 0.8 miles across Cherokee County on April 13, 2019, touching down at 11:46 AM CDT and reaching 400 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 13, 2019
- Touchdown
- 11:46 AM CDT (16:46 UTC)
- Lifted
- 11:48 AM CDT (16:48 UTC)
- On the ground
- 2 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 400 yards (366 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- County
- Cherokee County
- Touchdown point
- 31.561, -95.104
- Lift-off point
- 31.564, -95.104
- Record number
- 1904131046-01
The damage survey
110 damage points were recorded along this path by NWS HGX and NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 160 mph.
- Vehicle picked up and thrown
- Roof collapsed and brick exterior walls mostly collapsed on portion of church.
- Trees uprooted, snapped. Down in different directions but mostly NW. Also doublewide trailer blown off foundation and severely damaged. 4 were injured.
- Trunks snapped in different directions along country road.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong upper level trough entered the Southern Plains during the afternoon hours of April 12th, which allowed southerly low level winds to gradually return warm and moist air from the Gulf of Mexico north into East Texas and North Louisiana. An upper level disturbance ejecting northeast ahead of the trough across portions of East Texas and North Louisiana during the early morning hours of April 13th carried enough elevated instability, shear, and forcing north of an advancing warm front over Southeast Texas and South Louisiana, such that scattered strong to severe thunderstorms developed, with numerous reports of large hail and occasional damaging winds received. The warm front continued to gradually mix north northwest into East Texas and Northcentral Louisiana by late morning and early afternoon hours, with a very warm, moist, and unstable air mass noted over Deep East Texas and portions of Northcentral Louisiana south of the front. Coupled with even stronger forcing and low level shear ahead of the approaching upper trough, additional strong to severe thunderstorms developed near and south of the front from late morning through the afternoon, producing numerous reports of damaging winds with several tornadoes across portions of East Texas. These showers and thunderstorms diminished by early evening with the departure of the trough, and the arrival of an associated cold front which brought about cooler, drier, and more stable air southeast into the region.
An EF-2 tornado with maximum estimated winds near 120 mph touched down in a rural field approximately 2 miles north of the Neches River. It initially snapped several hundred hardwood and softwood trees at their trunks before destroying two single wide mobile homes and ripping the roof off of a single family home at the end of FM 220 near County Road 2806. There, winds were estimated to be at their strongest at approximately 120 mph. The tornado also tossed several antique vehicles near the home and then went on to snap another 20 trees before lifting along FM 220.
The same storm that produced an EF-2 tornado over Southern Cherokee County about 6 miles south southwest of Alto produced another EF-2 tornado with maximum estimated winds near 120 mph across the southern and western sections of the city of Alto, where it damaged structures along Highway 21, Blaton Street, and Putnam Avenue. Damage included shifting a single family home off of its foundation and significant roof damage to another home on Quincy Avenue. Several other homes sustained structural damage as the tornado tracked across the west side of Alto and then crossed Highway 69. The tornado then moved across the Alto Independent School District (ISD) and damaged its gymnasium and roofs to structures on the campus. It was near the Alto ISD where a second stronger tornado crossed paths with this tornado as it tore through the western and northern sections of Alto just over an hour later.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
8 minutes of warning. NWS SHV issued a tornado warning for this county at 16:38 UTC, 8 minutes before the tornado touched down, in force until 17:11 UTC.
The county was under a tornado watch, issued at 16:26 UTC and running to 20:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 13:00 UTC | 21:00 UTC | Lake Wind Advisory | SHV |
| 15:01 UTC | 16:26 UTC | Severe Thunderstorm Watch | SHV |
| 15:28 UTC | 20:19 UTC | Flash Flood Watch | SHV |
| 16:26 UTC | 20:30 UTC | Tornado Watch | SHV |
| 16:35 UTC | 17:15 UTC | Severe Thunderstorm Warning | SHV |
| 16:38 UTC | 17:11 UTC | Tornado Warning | SHV |
| 17:12 UTC | 17:29 UTC | Severe Thunderstorm Warning | SHV |
| 18:05 UTC | 18:45 UTC | Tornado Warning | SHV |
| 18:36 UTC | 19:00 UTC | Tornado Warning | SHV |
| 18:39 UTC | 18:56 UTC | Tornado Warning | SHV |
| 19:01 UTC | 19:27 UTC | Severe Thunderstorm Warning | SHV |
| 19:19 UTC | 19:28 UTC | Severe Thunderstorm Warning | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 16:12 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 13, 11:44 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 11:44 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1144 AM CDT Sat Apr 13 2019
.UPDATE...
Just sent out a quick update to add wording for Tornado Watch
number 53 that is now in effect for portions of deep east Texas
and north Louisiana south of interstate 20 along a northward
moving warm front. /05/
&&
.PREV DISCUSSION... /issued 1052 AM CDT Sat Apr 13 2019/
UPDATE...
With training thunderstorm cells across portions of east Texas,
went ahead and updated the Flash Flood Watch to cover most of the
ArkLaTex. Otherwise, a Severe Thunderstorms Watch is now in effect
through 3 PM. Large hail and damaging winds will be the primary
threats through early this afternoon with a tornado threat
increasing during the afternoon as a warm front lifts north and
interacts with an approaching upper-level disturbance. /05/
PREV DISCUSSION... /issued 732 AM CDT Sat Apr 13 2019/
AVIATION...
For the 13/12Z TAF period, a very active terminal forecast is
expected as convection is already ongoing this morning at most
sites. The threat of strong to severe thunderstorms will increase
through the remainder of this morning and especially through the
afternoon hours with large hail, damaging winds, and tornadoes
possible with storms developing across much of east Texas, north
Louisiana, and south Arkansas. All terminal sites are included in
this threat area but especially those across east Texas and north
Louisiana. Convection will gradually begin to wind down through
the evening and overnight hours with MVFR cigs lingering through
the end of the period as a cold front sweeps across the region.
Gusty E/SE winds today will range from 10-20 kts with higher
gusts near 25-30 kts, likely even higher within areas of stronger
convection. Winds will shift W/NW with frontal passage as speeds
remain strong and gusty through Sunday morning.
/19/
PREV DISCUSSION... /issued 426 AM CDT Sat Apr 13 2019/
SHORT TERM.../Today through Sunday/
Significant Severe Weather Threat Increasing Later Today...
Our much advertised severe weather event is beginning to unfold
early this morning as elevated convection has already prompted
several severe thunderstorm warnings across portions of deep east
Texas and adjacent areas in north Louisiana. The primary threat
thus far has been large hail and that should continue through much
of the morning hours. Due to this early morning convection, some
uncertainty exists on how quickly the atmosphere can promote the
greater instability which is expected to occur with a warm front
shifting back northward toward to the I-20 corridor by late this
morning. Thus far, it appears that should indeed occur with a
notable break in convection already occurring to our SW over deep
east Texas as the warm front approaches our far southern zones.
Approaching the noon hour, the warm front should be nearing the
I-20 corridor with the expanding warm sector taking in nearly all
of north Louisiana and much of lower east Texas by early to mid
afternoon. By this time, deep layer shear and low-level shear
will be peaking over these areas such that supercell development
will become increasingly likely with strong rotating updrafts and
the threat of potentially strong tornadoes across deep east Texas
and much of north Louisiana where a Moderate Risk is included in
the SPC Day 1 Convective Outlook. Farther north and west, the
threat lessens to an Enhanced or Slight Risk for nearly all of our
remaining CWA except for areas north of I-30 with a Marginal Risk.
Thus, the primary area of attention in terms of the tornado threat
will reside within the Moderate Risk area throughout the afternoon
and possibly extending into early evening across the eastern half
of north Louisiana where instability and shear values will remain
noticeably high. These increasingly favorable conditions could
easily promote a few significant and potentially long-tracked
tornadoes especially across north Louisiana. Convection should
eventually transition to a primary damaging wind threat the later
we get into the afternoon and evening as the sfc low moves across
the region and the trailing cold front begins advancing into our
western zones around sunset. The severe threat should diminish by
mid to late evening as the cold front begins to clear the region
after midnight through early Sunday morning.
The threat of heavy rainfall will also be a concern throughout
this event, especially over areas where previous heavy rainfall
has recently occurred. Therefore, a Flash Flood Watch has been
issued through late tonight for all of our Arkansas counties in
addition to Bowie County in northeast Texas where 2-3 inches of
rainfall are expected with isolated higher amounts possible. The
remainder of the region should average between 1-2 inches of rain
through early Sunday. Additional but lesser concerns include the
strong southerly winds leading up to frontal passage which has
warranted a Lake Wind Advisory areawide through 8 PM this evening.
Noticeably cooler air will quickly filter in behind the cold front
overnight and into Sunday morning with temperatures only reaching
into the 60s for highs on Sunday afternoon. Some lingering showers
will still be possible through Sunday morning, mainly across our
northern and eastern sections as the upper level trough gradually
pivots NE out of the region.
LONG TERM.../Sunday Night through Friday Night/
A strong upper trough will be moving into the SE CONUS, while a
rather flat, transient upper ridge moves into the Central CONUS. A
surface ridge will gradually move east of the area Sunday
night/Monday morning. As another surface trough develops lee of the
Rockies, southerly surface winds and warm air advection will return.
This will allow temperatures to quickly rebound back to near normal
as most locations warm well into the 70s during the daytime.
Another warm day is expected on Tuesday with high temperatures
expected to be near 80 degrees F across much of the area.
Southwesterly flow aloft will strengthen through the day as another
strong upper trough deepens and digs southeast into Colorado.
Showers and thunderstorms should develop overnight Tuesday/Wednesday
morning before becoming widespread during the day Wednesday as a
broad area of large scale ascent develops from the Gulf coast
northward towards the Central Plains ahead of another Pacific cold
front/dryline. The storms should gradually taper off from west to
east by late Thursday afternoon.
There certainly appears to be the potential for another round of
strong to possibly severe storms during the middle of next week.
There is still considerable model disagreement with this system.
However, both models suggest sufficient deep layer shear and
instability will be present to support at least a few severe storms.
In addition, both models also suggest multiple rounds of storms,
including the possibility of locally heavy rainfall, will occur.
After a strong cold front moves across the region late Thursday and
the rain exits the area, dry weather is anticipated for Friday and
heading into the following weekend.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 48 65 45 / 100 60 10 0
MLU 73 53 63 42 / 100 90 20 0
DEQ 60 42 65 42 / 100 80 20 0
TXK 61 47 63 43 / 100 80 20 0
ELD 64 49 63 43 / 100 90 30 0
TYR 70 45 66 46 / 100 30 0 0
GGG 71 46 66 45 / 100 40 0 0
LFK 79 48 69 46 / 90 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
059>061-070>073.
Flash Flood Watch through late tonight for ARZ050-051-059>061-
070>073.
LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
010>014-017>022.
Flash Flood Watch through late tonight for LAZ001>006-010>014-
017>022.
OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch through late tonight for TXZ097-108>112-
124>126-136>138-149>153-165>167.
&&
05/09Hazardous weather outlook, Apr 13, 6:31 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 631 AM CDT Sat Apr 13 2019 ARZ050-051-059>061-070>073-TXZ097-141100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Bowie- 631 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas and northeast Texas. .DAY ONE...Today and Tonight... A Flash Flood Watch is in effect until 1 AM CDT Sunday morning. Severe thunderstorms are likely today through this evening, especially along and south of Interstate 30. The greatest severe weather threat is expected to be during peak daytime heating this afternoon through this evening south of a line from Fouke to Smackover. Tornadoes, large hail, and damaging winds are possible. Locally heavy rainfall may result in two to three inches of rainfall with isolated higher amounts. This may lead to flash flooding. The severe weather threat should diminish by late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms will be possible late Tuesday through late Thursday afternoon. Some of these storms may be strong to severe Wednesday and Wednesday night. In addition, heavy rainfall may lead to a renewed threat for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and into this evening. LAZ001>006-010>014-017>022-OKZ077-TXZ096-108>112-124>126-136>138- 149>153-165>167-141100- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 631 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Severe thunderstorms are likely today through this evening, especially along and south of Interstate 30. The greatest severe weather threat is expected to be during peak daytime heating this afternoon through this evening, mainly southeast of a line from Tyler Texas to Camden Arkansas. Tornadoes, large hail, and damaging winds are possible. Locally heavy rainfall may also lead to isolated flooding. The severe weather threat should diminish by late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms will be possible late Tuesday through late Thursday afternoon. Some of these storms may be strong to severe Wednesday and Wednesday night. In addition, heavy rainfall may lead to a renewed threat for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and into this evening. 09
In the hours before
Local storm report, Apr 13, 10:20 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HAIL MARSHALL 32.54N 94.35W
04/13/2019 E0.88 INCH HARRISON TX BROADCAST MEDIA
&&
25Local storm report, Apr 13, 11:14 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL 2 SW WHITEHOUSE 32.21N 95.24W
04/13/2019 E1.00 INCH SMITH TX PUBLIC
QUARTER SIZE HAIL ANTIOCH COMMUNITY.
&&
25Local storm report, Apr 13, 11:16 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL MINEOLA 32.67N 95.49W
04/13/2019 E0.70 INCH WOOD TX AMATEUR RADIO
DIME SIZE HAIL REPORTED.
&&
25Local storm report, Apr 13, 11:24 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 6 ENE CENTER 31.84N 94.09W
04/13/2019 E1.00 INCH SHELBY TX PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL COVERED
THE GROUND.
&&Local storm report, Apr 13, 11:31 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 2 W ATLANTA 31.81N 92.77W
04/13/2019 E1.75 INCH WINN LA AMATEUR RADIO
REPORTED IN THE PINEY GROVE AREA WEST OF
ATLANTA.
&&
25Local storm report, Apr 13, 11:35 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM HAIL 4 SSW QUITMAN 32.74N 95.48W
04/13/2019 E1.00 INCH WOOD TX LAW ENFORCEMENT
&&
ASThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KBAD), 12:00Z
4.8 hours before the tornado, 163 km from the path. April 13, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -64564 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
- 0-3 km lapse rate
- 3.6 K/km
Shreveport, LA (KBAD), 00:00Z
7.2 hours after it, 163 km from the path. April 14, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -91290 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -270 m²/s²
- 0-3 km storm-relative helicity
- -503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Jacksonville (JSO), 36 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 14:55 UTC | 60 | 60 | 70° 7 kt | 1004.7 | VCTS BR | |
| 15:15 UTC | 60 | 60 | 60° 7 kt | 1004.1 | BR | |
| 15:35 UTC | 60.4 | 60.4 | 50° 9 kt | 14 | 1003.4 | BR |
| 15:55 UTC | 60.8 | 60.8 | 90° 10 kt | 16 | 1002.7 | BR |
| 16:15 UTC | 61 | 61 | 80° 10 kt | 1002.7 | FG | |
| 16:35 UTC | 61.2 | 61.2 | 60° 8 kt | 1002 | FG | |
| 16:55 UTC | 61.3 | 61.3 | 70° 11 kt | 1001.4 | -TSRA | |
| 17:15 UTC | 61.7 | 61.7 | 60° 7 kt | 1001 | -TSRA | |
| 17:35 UTC | 62 | 62 | 50° 6 kt | 1001 | -VCTSDZ | |
| 17:55 UTC | 62.2 | 62.2 | 80° 3 kt | 1001 | TS | |
| 18:15 UTC | 62 | 62 | 60° 3 kt | 1000.3 | -TSRA | |
| 18:35 UTC | 62.2 | 62.2 | 40° 6 kt | 998.6 | TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the touchdown began at 16:46 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 16:25 UTC | TSTM WND DMG | 1 W Kennard | Houston, TX | MULTIPLE TREES DOWN ON THE WEST SIDE OF KENNARD. |
| 16:33 UTC | TORNADO | Tadmor | Houston, TX | *** 4 INJ *** EF-1 TORNADO DAMAGE WAS FOUND ALONG COUNTY ROAD 1175 WITH TREES SNAPPED AND UPROOTED ALONG A PATH PARALLEL TO THE ROAD. NEAR THE END OF THE PATH, THE TORNADO DESTROYED A DOUBLE-WIDE TRAILER HOME AND PUSHED |
| 16:35 UTC | TORNADO | Ratcliff | Houston, TX | *** 3 INJ *** 3 INJURED WITH A TORNADO BADLY DAMAGING HOME IN RATCLIFF. TIME ESTIMATED. |
| 16:35 UTC | TORNADO | Ratcliff | Houston, TX | *** 3 INJ *** 3 INJURED WITH A TORNADO BADLY DAMAGING RATCLIFF. TIME ESTIMATED. |
| 16:40 UTC | TSTM WND DMG | Ratcliff | Houston, TX | POWERLINES DOWN NEAR RATCLIFF. |
| 16:57 UTC | TSTM WND DMG | Alto | Cherokee, TX | 2 HOMES DAMAGED IN DOWNTOWN ALTO. |
| 17:00 UTC | TORNADO | Alto | Cherokee, TX | POSSIBLE TORNADO WITH 2 HOMES REPORTED DESTROYED. |
| 17:05 UTC | TSTM WND DMG | Alto | Cherokee, TX | TREE DAMAGE AND TREES DOWN. |
| 17:56 UTC | TORNADO | 2 Ne Hickory Creek | Houston, TX | *** 1 FATAL *** EF-3 TORNADO TOUCHED DOWN IN HOUSTON COUNTY NORTHEAST OF CROCKETT AND TRACKED FOR 30 MILES ACROSS THE COUNTY LINE THROUGH CHEROKEE COUNTY. THE HOUSTON COUNTY PORTION OF THE PATH WAS 14 MILES. MOST OF THE |
| 18:04 UTC | TSTM WND DMG | 2 W Kennard | Houston, TX | TREES DOWN WEST OF KENNARD ON SH7. |
| 18:12 UTC | TSTM WND DMG | Elkhart | Anderson, TX | LARGE TREE DOWN ON CR 184 JUST OFF OFF HWY 287 IN ELKHART. |
| 18:20 UTC | LIGHTNING | Crockett | Houston, TX | HOME DAMAGED BY LIGHTNING IN CROCKETT. TIME ESTIMATED. |
| 18:32 UTC | TORNADO | 1 N Alto | Cherokee, TX | *** 16 INJ *** SEVERAL STRUCTURES DAMAGED, INCLUDING THE GYM OF ALTO ELEMENTARY SCHOOL. |
| 18:45 UTC | TSTM WND DMG | 5 E Ratcliff | Houston, TX | SWATH OF TREES DOWN BLOCKING STATE HIGHWAY 7 NEARLY A DAMAGE EXTENDS TO THE NECHES RIVER. TRAFFIC HROUGH AND SOME VEHICLES ARE STUCK BETWEEN TREES BLOCK THE ROAD. TIME ESTIMATED. |
| 18:45 UTC | TSTM WND DMG | 5 E Ratcliff | Houston, TX | SWATH OF TREES DOWN BLOCKING STATE HIGHWAY 7 NEARLY A MILE WIDE. DAMAGE EXTENDS TO THE NECHES RIVER. TRAFFIC CAN'T GET THROUGH AND SOME VEHICLES ARE STUCK BETWEEN AREAS WHERE TREES BLOCK THE ROAD. TIME ESTIMATED. |
| 18:51 UTC | TSTM WND DMG | 12 E Palestine | Anderson, TX | TREE ACROSS THE ROAD ON 84(EAST) NEAR CR 391. |
| 19:05 UTC | TSTM WND DMG | 5 Ese Wells | Angelina, TX | KTRE-TV WEATHER WATCHER REPORTS PARTS OF A METAL ROOF TAKEN OFF A HOME IN THE POLLOK COMMUNITY. TREE LIMBS EVERYWHERE FROM THE STRONG WINDS. |
| 19:07 UTC | TSTM WND DMG | 8 N Hudson | Angelina, TX | *** 2 FATAL, 2 INJ *** A TREE FELL ON A VEHICLE IN THE 1800 BLOCK OF DEWITT HENSON ROAD NEAR POLLOK, TEXAS. AN 8 YEAR OLD AND A 3 YEAR OLD WERE KILLED IN THE BACK SEAT OF THE VEHICLE AND THE 2 PARENTS SITTING IN THE FRON |
| 19:15 UTC | TSTM WND DMG | 3 Ese Cushing | Nacogdoches, TX | TREES DOWN, POSSIBLE TORNADO. |
| 19:15 UTC | TSTM WND DMG | Lufkin | Angelina, TX | FOREST SERVICE EMPLOYEE REPORTS THUNDERSTORM WIND DAMAGE ON THE SOUTH SIDE OF LUFKIN. A TREE WAS SNAPPED OFF AT TOP AND IT DAMAGED A ROOF. OTHER LIMBS DOWN IN THE AREA. |
| 19:20 UTC | TSTM WND DMG | 11 E Alto | Nacogdoches, TX | TREE DOWN ACROSS ROUTE 225. |
| 19:20 UTC | TSTM WND DMG | 3 S Cushing | Nacogdoches, TX | TREE DOWN ON ON ROUTE 225. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 13, 2019
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 13 | 10:50 AM CDT | EF3 | Robertson, TX | 32.5 | 250 | $250,000 | ||
| April 13 | 11:26 AM CDT | EF1 | Houston, TX | 8.9 | 200 | 4 | $300,000 | |
| April 13 | 11:52 AM CDT | EF2 | Cherokee, TX | 2.5 | 400 | $600,000 | ||
| April 13 | 12:12 PM CDT | EF1 | Leon, TX | 11.2 | 150 | $10,000 | ||
| April 13 | 12:14 PM CDT | Unrated | Robertson, TX | 2.3 | 50 | |||
| April 13 | 12:20 PM CDT | EF2 | Houston, TX | 6.0 | 100 | $250,000 | ||
| April 13 | 1:00 PM CDT | EF3 | Houston, TX | 41.1 | 880 | 2 | 20 | $11 million |
| April 13 | 1:45 PM CDT | EF0 | Houston, TX | 0.2 | 50 | |||
| April 13 | 2:38 PM CDT | EF1 | Nacogdoches, TX | 0.8 | 100 | $5,000 | ||
| April 13 | 4:04 PM CDT | EF1 | Tensas Parish, LA | 17.3 | 1,230 | $70,000 | ||
| April 13 | 4:13 PM CDT | EF1 | Tensas Parish, LA | 5.0 | 950 | $50,000 | ||
| April 13 | 4:35 PM CDT | EF1 | Madison Parish, LA | 1.0 | 840 | $15,000 | ||
| April 13 | 4:44 PM CDT | EF0 | Madison Parish, LA | 2.8 | 50 | |||
| April 13 | 4:57 PM CDT | EF2 | Warren, MS | 20.2 | 700 | $135,000 | ||
| April 13 | 5:04 PM CDT | EF2 | Warren, MS | 4.3 | 440 | $800,000 | ||
| April 13 | 5:08 PM CDT | EF2 | Warren, MS | 2.7 | 175 | $375,000 | ||
| April 13 | 6:00 PM CDT | EF0 | Yazoo, MS | 2.9 | 25 | $10,000 | ||
| April 13 | 6:42 PM CDT | EF1 | Holmes, MS | 1.6 | 100 | |||
| April 13 | 7:06 PM CDT | EF1 | Attala, MS | 0.5 | 50 | $20,000 | ||
| April 13 | 7:09 PM CDT | EF0 | Madison Parish, LA | 4.4 | 50 | $5,000 | ||
| April 13 | 7:35 PM CDT | EF1 | Leake, MS | 4.9 | 300 | |||
| April 13 | 8:10 PM CDT | EF1 | Pike, MS | 7.5 | 125 | |||
| April 13 | 9:08 PM CDT | EF1 | Webster, MS | 2.7 | 400 | $85,000 | ||
| April 13 | 9:26 PM CDT | EF0 | Webster, MS | 0.3 | 100 | $30,000 | ||
| April 13 | 9:39 PM CDT | EF1 | Covington, MS | 4.1 | 250 | 2 | $120,000 | |
| April 13 | 9:55 PM CDT | EF2 | Oktibbeha, MS | 8.8 | 830 | $210,000 | ||
| April 13 | 10:18 PM CDT | EF1 | Oktibbeha, MS | 4.5 | 400 | $35,000 | ||
| April 13 | 11:06 PM CDT | EF2 | Monroe, MS | 11.3 | 800 | 1 | 19 | $3.0 million |
| April 13 | 11:19 PM CDT | EF2 | Kemper, MS | 8.4 | 700 | $80,000 | ||
| April 13 | 11:22 PM CDT | EF2 | Monroe, MS | 13.2 | 800 | $500,000 | ||
| April 13 | 11:36 PM CDT | EF1 | Clarke, MS | 7.0 | 300 | $120,000 | ||
| April 13 | 11:48 PM CDT | EF1 | Clarke, MS | 4.6 | 200 | $50,000 | ||
| April 13 | 11:55 PM CDT | EF2 | Clarke, MS | 6.1 | 400 | $95,000 | ||
| April 13 | 11:57 PM CDT | EF1 | Marion, AL | 1.2 | 440 | |||
| April 13 | 12:14 AM CDT | EF1 | Franklin, AL | 6.3 | 80 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.